[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.92.239. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1973

Isoniazid Administration and Liver Injury

Author Affiliations

Oklahoma City
From the Department of Pediatrics, Children's Memorial Hospital; Department of Medicine, University of Oklahoma Health Sciences Center; and Veterans Administration Hospital, Oklahoma City.
Dr. Rudoy is now with the Department of Pediatrics, Southwestern University School of Medicine, Dallas; Dr. Stuemky is now with the Department of Pediatrics, Great Lakes Naval Hospital, Great Lakes, Ill.

Am J Dis Child. 1973;125(5):733-736. doi:10.1001/archpedi.1973.04160050077016
Abstract

Isoniazid has been recognized as a cause of liver dysfunction in some patients receiving antituberculous therapy. The medical literature contains reports of isoniazid-induced hepatic injury in adults, but essentially none in children. We used this drug to treat a 6-year-old Caucasian boy for active tuberculosis, and he suffered a reaction characterized by high fever, a morbilliform exanthem, peripheral eosinophilia, enlargement of the liver, and abnormal liver function and histologic findings. The histologic appearance of the liver lesion and the clinical manifestations were suggestive of a hypersensitivity reaction, probably of the delayed type.

×